Emgality for Migraines

Posted by russy @russy, Sun, Mar 31 9:38am

Has anyone tried Emgality for migraines?

Hi @russy, you may have noticed I changed the title of this discussion to "Emgality for Migraines" so that others would be able to find this discussion faster.

I wanted to introduce you to fellow Connect member @msb18 as they have mentioned emgality before and may have more information for you.

Back to you @russy, based on your previous posts, I see that you have concerns about this medication. I see that one is that it will cause nightmares, do you have any other concerns?

REPLY

I'm concerned about other side effects. The information that came with the medication basically said side effects such as redness, swelling at injection site. It also mentioned possible other symptoms which can last a few days or more.

REPLY

I gave myself the injections today. I'm hoping I won't have the same side effects of Amovig. I am desperate to cut the number of my chronic migraines.

REPLY
@russy

I gave myself the injections today. I'm hoping I won't have the same side effects of Amovig. I am desperate to cut the number of my chronic migraines.

Jump to this post

For those of you who want to get rid of your migraines without using drugs I recommend the book The brain that change itself by Norman Doidge MD it is about neuroplasticity & it might take you 6 months of training yourself but it works if you believe in it! Good luck 🍀🍀🍀🍀

REPLY

I found that eating blueberries and green grapes helps with headaches.

REPLY

I eat both of them but that must not work for me. Thanks for suggestion.

REPLY

I participated in the study for Emgality. I waited and waited for it to be approved so I could get back on it. I have had migraines daily since elementary school. I have tried Botox, without much success, I have tried drug after drug. I have tried massage, chiropractic, homeopathic remedies….basically everything. Emgality was the first thing I have tried that made a significant difference in the frequency and severity of my migraines. I did get a rash around the injection site. That was the only side effect I experienced. My neurologist just put me back on Emgality in the end of March. He suggested Amovig also, Amovig has latex in it. I am allergic to latex, so we crossed that option off immediately. I am so happy that Emgality was approved. As much as I hate needles, it’s worth it to be semi migraine free. I won’t lie and say they are gone completely, but anything is an improvement over daily migraines. Typically, the headaches start to get worse within the week I am due for my next injection. Good luck!

REPLY

I've had two months of injections of Emgality. It has reduced my 8-12 migraines per month to 3-4 per month. I am so thankful. I've applied for the patient assistance program.

REPLY

Hello. I began with Aimovig for 6 months and it did reduce 15 migraines to 3-5 per month. In addition I receive Botox every 3 months. I eventually went down hill with increased, hard to manage migraines. My neurologist switched me to Emgality 4 months ago. No side effects on either. I have averaged 5 migraines per month since being on Emgality. He also prescribed me Cambia (powder migraine abortive medication) which if taken upon onset, has been a great help.

I have small fiber neuropathy as well so all can be very confusing. I experience pressure, tightening and sharp, stabbing pains in my head, temples and eyes. Navigating symptoms can be difficult other than when light and sound difficulty sets in. This past week I had a lumbar puncture (spinal tap) to look for underlying causes to my SFN. Being a "migraine/headache" person, I suffered greatly from a spinal headache and ended up needing a blood patch procedure along with IV cocktail and bag of saline in the ER. Just another day at the office I suppose! Wishing all happy, healthy days ahead.

REPLY

I have been doing the shots for 4 months now. Only had 2 headaches the first month compared to almost daily upon awakening. Due for a shot soon, I can tell, headaches start returning mornings. The shot pretty much wipes out migraines. But I have a newly discovered brain aneurysm, and hope it won't block that pain, if it ruptures. Also, it helped to do a sleep study and use the C-PAP, as not getting enough oxygen was causing a lot of the wakeup headaches. AND get the blood pressure under control with managing the meds better. PS- taking way less Excedrin these days!!

REPLY

I have used the Emgality shots for the past three months. I've had migraines start the day before or the day due for the shot. However, I am so thrilled with it. I was having 8-12 migraine days a month. Now, I'm averaging 3. I've been needing Excedrin pretty often still but that's because of allergy induced headaches.

REPLY

I'm a 73 yr. old female, just starting to take Emgality for headaches. I don't have migraines, but suffer from daily headaches. I was injected with 2 doses, yesterday, then 1 a month. This morning I woke up with a headache, took 2 excedrin, it was gone within 1 hour. I want to get off the excedrin. I'm going to give this time to start working. Don't know if this will start working right away or not. Let me know if anyone out there is taking this same drug and what their experience is with it.

REPLY
Please login or register to post a reply.